ArticleJACC. Case reports2026
Over-the-Counter Loperamide Overdose Resulting in Cardiac Arrest.
Article in JACC. Case reports, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundOver-the-counter loperamide at high doses can lead to QT prolongation and cardiac arrest. CASE SUMMARY: We present a case of a woman with cardiac arrest due to ventricular tachycardia storm. Overdrive pacing, antiarrhythmic medications, and deep sedation were used to manage the recurrent ventricular tachycardia. Untargeted urine testing helped determine the etiology of the arrest may be loperamide overdose, and this was later confirmed on patient interview and targeted testing. The patient was discharged without the need for an implanted defibrillator. DISCUSSION: Multiple over-the-counter medications, such as loperamide and diphenhydramine, can result in QT prolongation at high doses and therefore can be a cause of arrhythmia and cardiac arrest. TAKE-HOME MESSAGES: In cases of cardiac arrest in patients where overdose is suspected, untargeted urine testing through mass spectrometry may be helpful in determining the etiology to guide therapies and prevent unnecessary medical interventions.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.